Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 256, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2012, 6:07 PM EDT for Wythe County, Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- Jul 8, 2012, 7:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wythe County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:10 PM EDT | TSTM WND DMG | 4 Ssw Long Spur, VA | A FEW LARGE LIMBS DOWN ON CROCKETTS COVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS51 KRNK 082207
SVRRNK
VAC197-082300-
/O.NEW.KRNK.SV.W.0256.120708T2207Z-120708T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 700 PM EDT.
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
NORTH OF MAX MEADOWS AND FORT CHISWELL...MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
MAX MEADOWS...
GUNTON PARK...
GRAHAMS FORGE...
PATTERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3707 8091 3703 8090 3697 8082 3695 8081
3693 8078 3688 8075 3685 8083 3684 8090
3698 8108 3703 8111
TIME...MOT...LOC 2207Z 298DEG 12KT 3703 8099
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:43 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 8, 4:43 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT SUN JUL 8 2012
.SYNOPSIS...
THE HEAT RIDGE OVERHEAD WILL BE SHUNTED SOUTH AS A COLD FRONT SLOWLY
SINKS SOUTH THROUGH VIRGINIA LATER TODAY INTO TONIGHT. THIS
BOUNDARY MAY SPARK NUMEROUS SEVERE THUNDERSTORMS WITH DAMAGING
WINDS TONIGHT. THIS BOUNDARY STALLS OVER THE VIRGINIA NORTH
CAROLINA BORDER AS DISTURBANCES RIDE ALONG IT THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 400 PM EDT SUNDAY...
RECORDS HAVE ALREADY BEEN BROKEN AND YET ITS ACTUALLY TOO WARM
ALOFT FOR WIDESPREAD DEVELOPMENT. WITH HUGE DCAPE AND BIG DEWPOINT
DEPRESSIONS NEARLY 40F ATTM AT ROANOKE...WIDESPREAD WIND
DAMAGE...POSSIBLY SIMILAR TO LAST WEEK ALTHOUGH NOT A DERECHO
LITERALLY...IS A POSSIBILITY AGAIN. IF THE COLD POOL INCREASES
LEADING TO MORE ORGANIZATION ESPECIALLY WITH THE FORMING LINE
COMING OUT OF WEST VA...JUST NORTH OF THE CITY OF CHARLESTON WV.
ALSO STRONG DEVELOPMENT IS EXPECTED ACROSS SOUTHERN PENNSYLVANIA
AND EASTERN WV PANHANDLE...WHICH COULD TAKE MORE OF A SOUTHERLY
ROUTE THAN THE DEVELOPMENT IN CENTRAL WEST VA THIS EVENING. THESE
STORMS COULD IMPACT THE SOUTHERN SHENANDOAH AND THE PART OF THE
WATCH WHICH STRETCHES INTO BUCKINGHAM AND APPOMATTOX. WATCH MAY
END OF BEING EXPANDED DEEPER INTO THE NEW RIVER VALLEY. PER LOCAL
OFFICE STUDY HUGE CAPE LIKE WHICH IS IN PLACE NOW MAKES IT LIKELY
THAT THE CHARLESTON LINE SUSTAINS ITSELF OVER THE MOUNTAINS AND
POSSIBLY INTO THE SOUTHSIDE/VA PIEDMONT LATER. WITH H85 FRONT
STILL FAR NORTH...STORMS WILL LESSEN SOMEWHAT TONIGHT ALTHOUGH
STILL A CHANCE FOR THUNDERSTORMS. MORE WIDESPREAD DEVELOPMENT ON
MONDAY WITH THE FRONT CLOSER...COOLER TEMPS ALOFT...BETTER
MIDLEVEL LAPSE RATES AND LESS OF A DOWNSLOPING COMPONENT. SUCH
THAT LIKELY POPS ARE ACROSS THE ENTIRE CWA IN THE AFTERNOON. SPC
STILL LEAVES A SLT RISK OVER SOUTHSIDE...AND ITS MERITED
CONSIDERING LESS CLDS AND STORMS TONIGHT AND STILL IMPRESSIVE H85
TEMPS NEAR 20C AND THE POSSIBILITY OF SOME SUNNY BREAKS.
ELSEWHERE...LOOKING AT A WATER THREAT WITH SUBTLE MBE VELOCITIES
AND POTENTIAL FOR BACKBUILDING. PWATS AROUND 1.6" WITH DEWPOINTS
WELL INTO THE 60S UNLIKE TODAY. DID RAISE TEMPS A FEW EAST OF THE
BLUE RIDGE WITH LATER ONSET OF STORMS MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM EDT SUNDAY...
BAROCLINIC ZONE AND THE SLOPING BOUNDARY FROM THE SURFACE THROUGH
850 MB WILL BE OVER CENTRAL VIRGINIA MONDAY NIGHT THEN SHIFTS
GRADUALLY SOUTH INTO NORTHERN NORTH CAROLINA BY WEDNESDAY MORNING.
WILL INCREASING PROBABILITY OF PRECIPITATION FOR THE SOUTHERN COUNTY
WARNING AREA TUESDAY AFTERNOON AND EVENING.
EXPECT A SIMILAR TREND IN SHOWERS AND THUNDERSTORMS WITH THE BEST
COVERAGE AND INTENSITY IN THE AFTERNOON AND EVENING. THE BIGGEST
CHANGE EACH DAY WILL BE THE LOCATION OF THE AXIS OF HEAVY RAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT SUNDAY...
STALLED FRONT OVER THE CAROLINAS WILL PROLONG DAILY THREAT OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. DAYTIME HIGHS WILL BE
LARGELY DEPENDENT ON AMOUNT OF CLOUD COVER EACH MORNING AND THE
COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. BUT...IN
GENERAL...FORECAST AREA WILL BE IN A TYPICAL SUMMER AIR MASS WITH NO
EXTREMELY HOT AIR SO MODELS SHOULD HAVE A REASONABLE HANDLE ON THE
TEMPERATURES THROUGH THE PERIOD.
STATIONARY FRONT FADES BY SATURDAY. THIS LEAVES MAINLY A CHANCE FOR
AIR MASS TYPE DIURNALLY AND TOPOGRAPHICALLY DRIVEN THUNDERSTORMS ON
SATURDAY AND SUNDAY. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL MAXIMUM
TEMPERATURES ON SUNDAY AS FLOW AROUND THE BERMUDA RIDGE BRINGS
INCREASING 850 MB TEMPERATURES TO THE REGION.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
AS OF 230 PM EDT SUNDAY...
STORMS WILL BECOME MORE NUMEROUS TONIGHT...WITH LWB GETTING
A BROKEN LINE FROM THE NW IN THE NEXT COUPLE OF HOURS. ROA/BCB/LYH
ALSO HAVE A GOOD CHANCE AT STORMS LATER THIS PM AND INTO THIS
EVENING. BECAUSE THESE STORMS COULD BE STRONG...POSSIBLY TEMPO IFR
CONDS MAY OCCUR. STORMS FURTHER SOUTH NEAR DAN SHOULD BE WIDELY
SCATTERED TO ISOLATE. POSSIBLE THAT SCATTERED STORMS MAY BE
ONGOING FOR THE ENTIRE NIGHT. WITH A WET GROUND...EVEN ENOUGH
CLEARING OCCURS IFR VIS/CIG IS A POSSIBILITY AT LWB AND POSSIBLY
ALSO LYH/BCB.
MORE NUMEROUS STORMS ARE EXPECTED TO FIRE BY MID MORNING ON MONDAY
AFFECTING ALL TERMINALS. ONCE AGAIN THEY COULD BE SEVERE AS THE
COLD FRONT IS DRAPED OVERHEAD. TEMPO IFR CONDS ARE POSSIBLE AGAIN.
A FRONT WILL BE SLOWLY PUSHING SOUTH BY LATE SUNDAY STALLING SOUTH
OF US BY EARLY NEXT WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION
NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF
TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH.
WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE.
&&
.CLIMATE...
HIGH PRESSURE RIDGE WILL KEEP US HOT THROUGH THE WEEKEND.
JULY 8TH
RECORD HIGH
ROA 101/1977 ***TIED SO FAR TODAY***
LYH 99/1977 ***BROKEN SO FAR TODAY***
DAN 102/2010 ***TIED SO FAR TODAY***
BCB 96/1988
BLF 93/1988
IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET.
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.
N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...KM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/WP
CLIMATE...KM
EQUIPMENT...KM/WPHazardous weather outlook, Jul 8, 2:54 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 254 PM EDT SUN JUL 8 2012 NCZ005-006-VAZ043>045-058-059-091900- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 254 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003-004-019-020-VAZ022-032>034-091900- SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD- 254 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS AFTERNOON AND LASTING INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. ALSO...THE HEAT CONTINUES TODAY WITH HEAT INDICES AROUND 100 TO 104 DEGREES MAINLY IN THE URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY MONDAY. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009-010-012>017-091900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD- 254 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRE UP ALONG THE BLUE RIDGE AND ALLEGHANY MOUNTAINS THIS AFTERNOON AND INCREASE IN COVERAGE BY EARLY EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ011-018>020-023-024-WVZ042>045-091900- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 254 PM EDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS ARE EXPECTED TO FIRE UP ALONG THE BLUE RIDGE AND ALLEGHANY MOUNTAINS THIS AFTERNOON AND INCREASE IN COVERAGE BY EARLY EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ035-046-047-091900- AMHERST-APPOMATTOX-BUCKINGHAM- 254 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 8, 3:13 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT SUN JUL 8 2012
VAZ007-009-081945-
SMYTH VA-TAZEWELL VA-
313 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF RICHLANDS...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CEDAR BLUFF AROUND 325 PM...CLAYPOOL HILL
AROUND 330 PM...ALLISON GAP AROUND 340 PM AND SALTVILLE AROUND 345
PM.
LAT...LON 3711 8158 3683 8175 3692 8184 3693 8184
3696 8181 3696 8179 3705 8183 3710 8189
3712 8189
RCSSpecial weather statement, Jul 8, 4:29 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT SUN JUL 8 2012
VAZ023-024-034-082100-
BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
429 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT AND
ROCKBRIDGE COUNTIES...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
GLASGOW...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NATURAL BRIDGE AROUND 435 PM AND GLASGOW
AROUND 450 PM.
LAT...LON 3764 7937 3762 7940 3763 7941 3760 7943
3761 7940 3760 7939 3749 7943 3758 7970
3768 7967 3768 7935
RCSSpecial weather statement, Jul 8, 4:46 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUL 8 2012
VAZ012-013-082130-
PULASKI VA-WYTHE VA-
446 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PULASKI AND EASTERN
WYTHE COUNTIES...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING LOCATED JUST
NORTH OF MAX MEADOWS...AND ANOTHER STORM WAS DEVELOPING NEAR DRAPER.
BOTH THUNDERSTORMS WERE MOVING EAST-SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH BOTH OF THESE
THUNDERSTORMS.
THIS STORM WILL BE NEAR GUNTON PARK AROUND 450 PM...GRAHAMS FORGE
AROUND 500 PM...PULASKI AROUND 510 PM...DRAPER AROUND 520 PM AND
ALLISONIA AROUND 530 PM.
LAT...LON 3707 8094 3707 8092 3709 8092 3700 8055
3686 8079 3700 8100
RABSpecial weather statement, Jul 8, 5:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT SUN JUL 8 2012
VAZ023-082215-
BOTETOURT VA-
527 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BOTETOURT COUNTY...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
EAGLE ROCK...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ARCADIA AROUND 600 PM.
LAT...LON 3767 7968 3766 7968 3760 7958 3757 7957
3753 7950 3752 7951 3749 7954 3750 7956
3747 7958 3760 7982 3769 7975
RABSpecial weather statement, Jul 8, 6:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN JUL 8 2012
VAZ012-082245-
WYTHE VA-
601 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WYTHE COUNTY...
AT 557 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG THE
BLAND...WYTHE COUNTY LINE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.
THIS STORM WILL BE MOVING TOWARD GUNTON PARK AND MAX MEADOWS...AND
THE INTERSTATE-81 CORRIDOR WITHIN THE NEXT 30 MINUTES.
LAT...LON 3704 8113 3702 8111 3705 8102 3705 8098
3707 8091 3703 8090 3700 8086 3689 8090
3703 8115
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:13 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 26 min |
| Jul 8, 4:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Jul 8, 4:46 PM EDT | Special Weather Statement | RNK | Pulaski | 44 min |
| Jul 8, 5:27 PM EDT | Special Weather Statement | RNK | Botetourt | 48 min |
| Jul 8, 5:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 54 min |
| Jul 8, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 38 min |
| Jul 8, 6:01 PM EDT | Special Weather Statement | RNK | Wythe | 44 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 65 min |
| Jul 8, 6:47 PM EDT | Special Weather Statement | RNK | Bedford | 58 min |
| Jul 8, 6:54 PM EDT | Special Weather Statement | RNK | City of Covington | 66 min |
| Jul 8, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 43 min |
| Jul 8, 7:11 PM EDT | Special Weather Statement | RNK | Carroll | 49 min |
| Jul 8, 7:30 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jul 8, 7:34 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 41 min |
| Jul 8, 7:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.